MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-23A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Shock (2072); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Respiratory Insufficiency (4462)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta valve was implanted in the patient.After the procedure, patient having exertional weakness, fatigue and dyspnea and required hospitalization for acute congestive heart failure.On (b)(6) 2023, an echocardiography demonstrated mild-medium aortic insufficiency due to valve dysfunction and the patient presented with cardiogenic shock and respiratory failure.A transcatheter transfemoral aortic valve implantation was performed and a 26mm non-abbott valve was implanted.The patient was retuned to the v-critical care unit in critical condition.
 
Additional Manufacturer Narrative
An event of cardiogenic shock, aortic valve insufficiency, congestive heart failure, respiratory insufficiency, fatigue, and dyspnea was reported.Further review of the information provided indicated that the patient had progressive exertional weakness, fatigue, and dyspnea, which recently occurred at rest requiring hospitalization for acute congestive heart failure.Echocardiography demonstrated torrential aortic insufficiency due to bioprosthetic valve dysfunction and mild-to-moderate mitral insufficiency with reduced left ventricular function.The patient subsequently developed respiratory failure, requiring endotracheal intubation and increasing inotropic support.A transcatheter transfemoral aortic valve implantation procedure was performed (valve-in-valve).A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information received, the cause of the reported incidents could not be conclusively determined.The reported hospitalization and surgical intervention were a result of case-specific circumstances as the patient underwent a transcatheter valve implantation (valve-in-valve).There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20487320
Report Number2135147-2024-05192
Device Sequence Number17023921
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)220625(10)6545821
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Catalogue NumberTFGT-23A
Device Lot Number6545821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale